Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 10, NWS Buffalo, NY

January 15, 2013

NWS Buffalo, NY issued this small craft advisory at Jan 15, 2013, 10:02 PM EST. It took effect at Jan 16, 2013, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 10:02 PM EST (03:02 UTC)
In effect from
Jan 16, 2013, 6:00 PM EST
Expired
Jan 16, 2013, 10:10 AM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS71 KBUF 160302
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EST TUE JAN 15 2013

LEZ020-040-041-161115-
/O.NEW.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/
/O.NEW.KBUF.SC.Y.0010.130117T1000Z-130118T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1002 PM EST TUE JAN 15 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. 

* WINDS...WEST TO 35 KNOTS WEDNESDAY NIGHT DIMINISHING TO WEST 20
  KNOTS THURSDAY.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-043-045-161115-
/O.NEW.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1002 PM EST TUE JAN 15 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 7 PM EST
THURSDAY. 

* WINDS...WEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-161115-
/O.NEW.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1002 PM EST TUE JAN 15 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 7 PM EST
THURSDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ062>065-161115-
/O.NEW.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1002 PM EST TUE JAN 15 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
406 
WHUS71 KBUF 160909
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
409 AM EST WED JAN 16 2013

LEZ020-040-041-161715-
/O.CON.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/
/O.CAN.KBUF.SC.Y.0010.130117T1000Z-130118T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
409 AM EST WED JAN 16 2013

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

* WINDS...WEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ045-161715-
/O.EXT.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
409 AM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
7 PM EST THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-161715-
/O.CON.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
409 AM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 7 PM EST THURSDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-161715-
/O.CON.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
409 AM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 PM EST THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ062>065-161715-
/O.CON.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
409 AM EST WED JAN 16 2013

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

* WINDS...WEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK/WCH
616 
WHUS71 KBUF 161510
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1010 AM EST WED JAN 16 2013

LOZ042-043-162315-
/O.UPG.KBUF.SC.Y.0010.130116T2300Z-130118T0000Z/
/O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1010 AM EST WED JAN 16 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS... WEST TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS
  TO 40 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-162315-
/O.UPG.KBUF.SC.Y.0010.130117T0100Z-130118T0000Z/
/O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1010 AM EST WED JAN 16 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS... WEST TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS
  TO 40 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-040-041-162315-
/O.UPG.KBUF.GL.A.0003.130116T2300Z-130117T1000Z/
/O.NEW.KBUF.GL.W.0005.130116T2100Z-130117T0800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1010 AM EST WED JAN 16 2013

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ062>065-162315-
/O.UPG.KBUF.GL.A.0003.130117T0100Z-130117T1000Z/
/O.NEW.KBUF.GL.W.0005.130116T2300Z-130117T0800Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1010 AM EST WED JAN 16 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ030-162315-
/O.NEW.KBUF.SC.Y.0011.130116T2300Z-130117T0800Z/
LOWER NIAGARA RIVER-
1010 AM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST
THURSDAY. 

* WINDS...SOUTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 7:40 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 15, 7:40 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EST TUE JAN 15 2013

.SYNOPSIS...
A WAVE OF LOW PRESSURE LIFTING NORTH INTO THE MIDDLE ATLANTIC STATES
MAY BRING SOME LIGHT SNOW TO THE SOUTHERN TIER AND THE FINGER LAKES
LATE TONIGHT INTO WEDNESDAY. OTHERWISE...EXPECT CLOUDY SKIES WITH
INCREASING WINDS ON WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE
LOWER GREAT LAKES. THE PASSING FRONT WILL BRING A CHANCE OF SNOW
SHOWERS WEDNESDAY NIGHT FOLLOWED BY EVEN COLDER TEMPERATURES ON
THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A BROAD AREA OF HIGH PRESSURE IS CENTERED FROM THE MIDWEST ACROSS
THE OHIO VALLEY AND EAST ACROSS THE LOWER GREAT LAKES. FURTHER SOUTH
A STALLED FRONT EXTENDS FROM THE NORTHERN GULF NORTHEAST TO THE
CAROLINA COAST WITH A WEAK WAVE OF LOW PRESSURE FORMING OVER
SOUTHERN MISSISSIPPI.

VISIBLE SATELLITE IMAGERY SHOWING A BROAD SHIELD OF MID AND HIGH
CLOUDS ASSOCIATED WITH MOISTURE ORIENTED ALONG THE STALLED FRONT
LIFTING NORTH AND SPREADING OVER THE SOUTHERN TIER. MUCH OF WESTERN
NEW YORK IS SEEING PARTLY TO MOSTLY SUNNY SKIES WHILE CENTRAL NY HAS
LINGERING LOW STRATUS AND LAKE ENHANCED CLOUDS.

GOING INTO TONIGHT THE SURFACE HIGH PRESSURE WILL SLIDE EAST ACROSS
NEW YORK INTO NEW ENGLAND WHILE THE FRONT THAT IS STALLED OVER THE
SOUTHEAST PART OF THE COUNTRY LIFTS NORTH INTO THE MID ATLANTIC.
THIS WILL BRING INCREASING CLOUDINESS WHICH WILL KEEP TEMPERATURES
FROM SLIDING TO FAR OVERNIGHT. EXPECT MID 20S FOR LOWS ACROSS MOST
AREAS. AN EXTENSIVE AREA OF PCPN THAT IS LOCATED NORTH OF THE FRONT
WILL LIFT TO THE NORTH OVERNIGHT AS A STRENGTHENING LOW LEVEL JET
SHIFTS INTO THE MIDDLE ATLANTIC STATES. THE MODELS AGREE THAT THE
NORTHERN EDGE OF THE PCPN SHIELD WILL REACH SOUTH-CENTRAL NEW YORK
BY DAYBREAK MONDAY.

THROUGH WEDNESDAY THE WAVE OF LOW PRESSURE WILL SHIFT FROM THE
MID-ATLANTIC REGION OFF THE EAST COAST ALONG A FRONTAL BOUNDARY
STRETCHED FROM THE NORTHERN GULF TO THE DELMARVA. THIS WILL KEEP THE
BULK OF THE STORM IMPACTS SOUTH AND EAST OF THE FORECAST AREA WITH
ONLY THE NORTHERN EDGE OF THE SYSTEMS MOISTURE SKIRTING BY. WENT
WITH A FAIRLY SHARP NORTHWEST TO SOUTHEAST GRADIENT IN CHANCES FOR
SNOW. KEPT THE NIAGARA FRONTIER DRY BUT INCREASING TO CHANCE RANGE
ACROSS THE GENESEE VALLEY...SOUTHERN TIER AND EASTERN LAKE ONTARIO
REGION. MODEL BLEND GAVE HIGHEST PROBABILITY FOR SNOW ACCUMULATIONS
IN ALLEGHENY COUNTY IN INTERIOR SOUTHERN TIER. WITH LIMITED MOISTURE
AND LIFT ON THE NORTH EDGE OF THE STORM ONLY EXPECT AND INCH OR TWO
AT MOST ACROSS THE COUNTY. SOME LIGHTER ACCUMS OF POSSIBLY UP TO A
HALF INCH COULD FALL OVER PORTIONS OF CATTARAUGUS AND LIVINGSTON
COUNTIES. TEMPERATURES WILL REMAIN SEASONABLY COLD BUT SHOULD RISE
INTO THE LOW TO MID 30S. SOME HIGH PRESSURE RIDGING NORTHEAST OUT OF
THE OHIO VALLEY SHOULD HELP TO CLEAR OUT SKIES AND END ANY LIGHT
SNOW SHOWERS GOING INTO THE EVENING.

WINDS WILL BEGIN TO INCREASE DURING THE AFTERNOON AS A LOW AND
ASSOCIATED COLD FRONT DROPS SOUTH FROM CENTRAL CANADA TOWARD THE
LOWER LAKES. AN INCREASING GRADIENT WILL BRING WINDS GUSTING INTO
THE 20S AS THE SURFACE WAVE OF LOW PRESSURE EXITS TO THE EAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
IT WILL BE WINDY ACROSS OUR REGION ON WEDNESDAY NIGHT AS A +40KT LOW
LEVEL JET WILL PRECEDE THE PASSAGE OF AN ARCTIC FRONT. WHILE THE
STRENGTH OF THIS LOW LEVEL JET HAS BEEN DOWNPLAYED SOMEWHAT BY THE
PAST TWO RUNS OF THE SHORT RANGE GUIDANCE PACKAGES...THERE WILL
STILL BE THE THREAT FOR LOW END ADVISORY CRITERIA (>45 MPH) WIND
GUSTS ACROSS THE NIAGARA FRONTIER.

IN TERMS OF PCPN...THERE SHOULD BE ENOUGH CONVERGENCE AHEAD OF THE
APPROACHING ARCTIC FRONT TO PRODUCE SCATTERED SNOW SHOWERS WEDNESDAY
NIGHT...WITH SOME ADDED LAKE ENHANCEMENT EAST OF BOTH LAKES. SINCE
H85 TEMPS WILL ONLY BE IN THE VCNTY OF -8 TO -10C...THIS ENHANCEMENT
WILL BE MINIMAL. SNOW ACCUMS SHOULD BE UNDER AN INCH...ALTHOUGH A
SHORT LIVED BURST OF SNOW CANNOT BE RULED OUT ACROSS THE NORTH
COUNTRY TOWARDS DAYBREAK AS THE FRONT PUSHES SOUTH.

THE ARCTIC FRONT WILL DROP SOUTH ACROSS WESTERN NEW YORK THURSDAY
MORNING...GENERATING SCATTERED SNOW SHOWERS IN THE PROCESS. AGAIN...
THERE WILL PROBABLY BE A SHORT BURST OF SNOW WITH THE PASSAGE AND
THAT COULD LEAD TO A QUICK INCH OR SO OF ACCUMULATION. H85 TEMPS
WILL DROP INTO THE MINUS TEENS IN THE WAKE OF THE FRONT...BUT WITH A
CAP OF ABOUT 8K FT AND A MODERATELY SHEARED AIRMASS...THE
CONTRIBUTION FROM LAKE EFFECT IS NOT EXPECTED TO BE SIGNIFICANT.

THURSDAY NIGHT WILL GENERALLY BE UNEVENTFUL ACROSS THE REGION AS A
LOWERING SUBSIDENCE INVERSION AND DRIER ENVIRONMENTAL AIR WILL ONLY
SUPPORT NUISANCE LAKE EFFECT SNOW SHOWERS SOUTHEAST OF BOTH LAKES.
OTHERWISE...WE CAN ANTICIPATE PARTLY CLOUDY SKIES WITH TEMPERATURES
ACTUALLY DROPPING TO NEAR NORMAL MID JANUARY LEVELS. FOR THE FIRST
TIME SINCE NEW YEARS...MERCURY READINGS IN THE TEENS WILL BE
WIDESPREAD OVER THE WESTERN COUNTIES WITH SINGLE DIGIT NUMBERS
ACROSS THE NORTH COUNTRY.

ON FRIDAY...THE BASE OF A LONGWAVE TROUGH WILL EASE AWAY ACROSS
QUEBEC WHILE SFC HIGH PRESSURE WILL DOMINATE FROM THE OHIO VALLEY TO
THE MID ATLANTIC STATES. MILDER AIR ON THE BACKSIDE OF THE SFC HIGH
WILL BE PUMPED NORTHWARDS OUT OF THE OHIO VALLEY...WITH OUR H85
TEMPS CLIMBING FROM THE MINUS TEENS TO ABOUT -8C OVER THE WESTERN
COUNTIES. THIS WARM ADVECTIVE PATTERN SHOULD LEAD TO A FAIR AMOUNT
OF ALTO-CU CLOUD COVER...BUT AM NOT EXPECTING ENOUGH LIFT TO
SUPPORT ANY PCPN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AFTER A SHORT LIVED WARM UP ON SATURDAY...TEMPERATURES WILL ONCE
AGAIN HEAD SOUTH TO BELOW NORMAL LEVELS. A CLOSED OFF POLAR VORTEX
OVER THE CANADIAN ARCTIC WILL GET PICKED UP BY AN ANOMALOUSLY STRONG
H25 JET AND DIVE SOUTH ACROSS THE PLAINS AND UPPER GREAT LAKES...
AND THIS WILL DEEPEN AN ALREADY ESTABLISHED LONG WAVE TROUGH OVER
THE EASTERN HALF OF NORTH AMERICA. THIS WILL ALLOW A CHUNK OF
SUB-ARCTIC AIR TO DROP SOUTH TO THE GREAT LAKES REGION...TAKING OUR
TEMPERATURES TO BELOW NORMAL LEVELS.

AS POINTED OUT IN EARLIER DISCUSSIONS...THE CHANGE TO MUCH COLDER
WEATHER WILL NOT NECESSARILY TRANSLATE INTO SIGNIFICANT SNOWFALLS.
WHILE THERE WILL BE OPPORTUNITIES FOR SOME LAKE EFFECT SNOW...ONLY
NUISANCE ACCUMULATIONS ARE EXPECTED.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HIGH AND MID LEVEL
CLOUDS CONTINUE TO INCREASE IN COVERAGE ACROSS THE REGION AS
MOISTURE ALOFT LIFTS NORTHWARDS ACROSS THE REGION...HOWEVER VFR
CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE REGION THROUGH THE
OVERNIGHT PERIOD AS THE BULK OF THE MOISTURE SHOULD REMAIN IN THE
MID TO UPPER LEVELS.

A DEVELOPING WAVE IN THE SOUTHERN APPALACHIANS WILL LIFT ACROSS THE
MID-ATLANTIC STATES AND INTO THE NORTHEAST ON WEDNESDAY. THE WESTERN
EDGE OF THE PRECIP SHIELD ASSOCIATED WITH THIS FEATURE MAY BRING
SOME LIGHT SNOW AND LOCALIZED MVFR CONDITIONS TO THE FAR EASTERN
EDGE OF THE FORECAST AREA...MAINLY IN THE SOUTHERN TIER AND PORTIONS
OF THE FINGER LAKES...HOWEVER AS FLOW WILL REMAIN SOUTHERLY FOR AT
LEAST THE FIRST HALF OF THE DAY...VFR CONDITIONS ARE EXPECTED TO
HANG ON AT THE TAF SITES. AS WINDS VEER TO THE SOUTHWEST LATER IN
THE AFTERNOON ON WEDNESDAY...IT IS POSSIBLY THAT SOME LAKE INDUCED
CLOUD COVER MAY DEVELOP ACROSS AREAS DOWNSTREAM OF LAKES ERIE AND
ONTARIO BRINGING AT LEAST A CHANCE OF MVFR BY LATE AFTERNOON.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY...VFR/MVFR WITH A CHANCE OF LIGHT
SNOW SHOWERS.
SATURDAY...VFR.

&&

.MARINE...
HIGH PRESSURE RIDGING INTO NEW YORK STATE WILL CONTINUE QUIET
CONDITIONS ON THE LAKES THROUGH TONIGHT. A WEAK STORM SYSTEM WILL
REMAIN WELL SOUTH AND EAST OF THE LAKES ON WEDNESDAY WITH NOTHING
MORE THAN SOME ENHANCED CLOUDINESS. A COLD FRONT WILL DROP SOUTH
FROM CENTRAL CANADA WEDNESDAY AFTERNOON INTO THE EVENING WITH A
STRENGTHENING PRESSURE GRADIENT. THIS WILL ALLOW WIND AND WAVES TO
BUILD TO SCA LEVELS LATE WEDNESDAY AND WEDNESDAY NIGHT. WIND GUSTS
STILL MAY REACH GALE FORCE BUT LOW CONFIDENCE PRECLUDED ISSUANCE OF
GALE WATCH. A BRISK NORTHWEST FLOW OF COLDER AIR WILL FOLLOW THE
FRONT ON THURSDAY AND KEEP SCA CONDITIONS INTACT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WOOD
MARINE...SMITH
Hazardous weather outlook, Jan 15, 5:24 AM EST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EST TUE JAN 15 2013

NYZ001>003-010>012-019-020-085-161030-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
524 AM EST TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY EVENING. WINDS MAY
GUST AS HIGH AS 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-008-013-014-021-161030-
WAYNE-NORTHERN CAYUGA-LEWIS-LIVINGSTON-ONTARIO-ALLEGANY-
524 AM EST TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-007-161030-
OSWEGO-JEFFERSON-
524 AM EST TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY EVENING. WINDS MAY
GUST AS HIGH AS 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
524 AM EST TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOUTHWEST WINDS WILL INCREASE WEDNESDAY NIGHT TO 30 KNOTS. THERE
IS A CHANCE OF A BRIEF PERIOD OF GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:02 PM ESTGale WatchBUF12 hr
Jan 16, 4:16 AM ESTWind AdvisoryBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans20 hr
Jan 16, 10:10 AM ESTGale WarningBUF16 hr
Jan 16, 10:10 AM ESTSmall Craft AdvisoryBUF16 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.